Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Identifying differential equations by Galerkin's method


Author: Jack W. Mosevich
Journal: Math. Comp. 31 (1977), 139-147
MSC: Primary 65L99; Secondary 34A45
DOI: https://doi.org/10.1090/S0025-5718-1977-0426447-0
MathSciNet review: 0426447
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A numerical technique based on Galerkin's method is presented for computing unknown parameters or functions occurring in a differential equation whose solution is known. Under certain conditions a solution can be shown to exist to the integral equation formulation of this problem. It is also shown that the resulting nonlinear system is nonsingular.


References [Enhancements On Off] (What's this?)

  • [1] R. BELLMAN, H. KAGIWADA & R. KALABA, "Inverse problems in ecology," J. Theoret. Biol., v. 11, 1966, pp. 164-167. MR 0230538 (37:6100)
  • [2] L. V. KANTOROVIČ & V. I. KRYLOV, Approximate Methods of Higher Analysis, 3rd ed., GITTL, Moscow, 1950; English transl., Interscience, New York, 1958. MR 13, 77; 21 # 5268. MR 0106537 (21:5268)
  • [3] R. J. LERMIT, "Numerical methods for the identification of differential equations," SIAM J. Numer. Anal., v. 12, 1975, pp. 488-500. MR 0384231 (52:5108)
  • [4] J. W. MOSEVICH, "Analytical and numerical approximations of a functional differential equation arising in the design of a microwave antenna," Utilitas Math., v. 4, 1973, pp. 129-145.
  • [5] T. L. SAATY, Modern Nonlinear Equations, McGraw-Hill, New York, 1967. MR 36 # 1249. MR 0218160 (36:1249)
  • [6] Yu. V. VOROBYEV, Methods of Moments in Applied Mathematics, Fizmatgiz, Moscow, 1958; English transl., Gordon and Breach, New York, 1965. MR 21 # 7591; 32 # 1872. MR 0184400 (32:1872)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L99, 34A45

Retrieve articles in all journals with MSC: 65L99, 34A45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0426447-0
Keywords: Galerkin's method, differential equation
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society